Alert archive / Arkansas / Wind Advisories in 2018
Wind Advisory 6, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 27, 2018, 2:40 AM CDT for 4 states. It took effect at Mar 27, 2018, 7:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2018, 2:40 AM CDT (07:40 UTC)
- In effect from
- Mar 27, 2018, 7:00 AM CDT
- Expired
- Mar 27, 2018, 5:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Memphis, TN
All 27 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 34 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 7.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
272 WWUS74 KMEG 270740 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 240 AM CDT Tue Mar 27 2018 ...Strong South winds across Western Portions of the Midsouth Today... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-002-019-048-049-088-272200- /O.NEW.KMEG.WI.Y.0006.180327T1200Z-180327T2200Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- DeSoto-Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion- Dyer-Lauderdale-Tipton-Shelby- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 240 AM CDT Tue Mar 27 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect from 7 AM this morning to 5 PM CDT this afternoon. * WINDS...south at 20 to 30 mph...with gusts up to 40 mph. * TIMING...from 7 am DST this morning to 5 pm DST this afternoon. * IMPACTS...Light unsecured outdoor items will be vulnerable to the wind. In addition travelers on east to west roadways will find driving difficult at times...especially high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JAB
3 follow-up statements
744 WWUS74 KMEG 271104 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 604 AM CDT Tue Mar 27 2018 ...Strong South winds across Western Portions of the Midsouth Today... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-002-019-048-049-088-272200- /O.CON.KMEG.WI.Y.0006.180327T1200Z-180327T2200Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- DeSoto-Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion- Dyer-Lauderdale-Tipton-Shelby- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 604 AM CDT Tue Mar 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WINDS...south at 20 to 30 mph...with gusts up to 40 mph. * TIMING...from 7 am CDT this morning to 5 pm CDT this afternoon. * IMPACTS...Light unsecured outdoor items will be vulnerable to the wind. In addition travelers on east to west roadways will find driving difficult at times...especially high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JAB
626 WWUS74 KMEG 272027 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 327 PM CDT Tue Mar 27 2018 ...Strong Winds Continue Across the Mid-South Today... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-002-019-048-049-088-272200- /O.CON.KMEG.WI.Y.0006.000000T0000Z-180327T2200Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- DeSoto-Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion- Dyer-Lauderdale-Tipton-Shelby- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 327 PM CDT Tue Mar 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WINDS...South at 20 to 30 mph, with gusts up to 40 mph. * TIMING...Through 5 pm CDT. * IMPACTS...Light, unsecured outdoor items will be vulnerable to the wind. In addition, travelers on east-west roadways will find driving difficult at times, especially high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
674 WWUS74 KMEG 272150 AAA NPWMEG URGENT - WEATHER MESSAGE...UPDATED National Weather Service Memphis TN 450 PM CDT Tue Mar 27 2018 ...Wind Advisory Will Expire at 5 PM CDT... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-002-019-048-049-088-272300- /O.EXP.KMEG.WI.Y.0006.000000T0000Z-180327T2200Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- DeSoto-Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion- Dyer-Lauderdale-Tipton-Shelby- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 450 PM CDT Tue Mar 27 2018 ...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON... Although breezy conditions will continue through early evening, wind speeds will prevail below Wind Advisory criteria. Therefore, the Wind Advisory will be allowed to expire at 5 PM CDT. $$ PWB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 26, 11:56 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 26, 11:56 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1156 PM CDT Mon Mar 26 2018 .UPDATE... Updated to include 06Z aviation discussion below. && .PREV DISCUSSION... /issued 913 PM CDT Mon Mar 26 2018/ UPDATE... Cloudy skies prevailed across the Midsouth at midevening. LZK, OHX and JAN 00Z soundings showed the lower atmosphere capped with respect to deep convection. KNQA showed little to no returns. Latest short range guidance from the HRRR and RAP depict strengthening low level warm advection along with isolated showers along and west of the MS River toward morning. Most recent forecast update included scaled-back rain chances through the early overnight, along with minor updates for hourly temperatures. PWB && .PREV DISCUSSION... /issued 349 PM CDT Mon Mar 26 2018/ DISCUSSION... A deep trough continues to spin over the southwest CONUS with a downstream ridge extending from the Gulf of Mexico into western New England. A well-defined warm conveyer belt extends from northern Mexico into the Great Lakes, representing an area of precipitable water of 1+ inches. A cold front stretches from a surface low near Kansas City southwest into northwest OK and the TX Panhandle. An attendant warm front has lifted north across the area with gusty south to southeast winds highlighting the warm sector environment across the Mid-South. A few warm advection showers are possible tonight, mainly along and west of the Mississippi River, but most of the area will remain dry. South winds will remain gusty overnight in response to an intensifying low-level jet. This will help keep temperatures rather mild with overnight lows generally in the mid 50s to near 60 degrees. Showers are possible again on Tuesday, mainly in the northern and western areas of the CWA. Rainfall will generally be light, but heavier precipitation will be possible across portions of northeast AR late in the day, mainly north and west of Jonesboro. South winds will be gusty throughout the day tomorrow, with sustained winds of 15-25 mph. Wind speeds may approach Wind Advisory criteria tomorrow afternoon, especially across portions of the Mississippi Delta. The heavy rainfall potential will shift south and east across the Mid-South late Tuesday night into Wednesday as the aforementioned cold front sags slowly south through the CWA. We'll also see a boost in instability across the Mid-South, resulting in a chance of thunderstorms embedded within the widespread showers. PWATs are progged to surge in excess of 1.5" across the area by 12z Wednesday, which is 2-3 standard deviations above climatology, pretty much near maximum observed values for this time of the year. Given the slow-moving cold front and extremely moist environment, heavy rainfall will be a primary concern. This front looks to slow down or stall a bit on Wednesday as the boundary becomes parallel to the deep-layer flow, putting the greatest risk for flooding across the southern half of the CWA. Decided to hold off on issuing a Flash Flood Watch at this time, but the next shift may need to consider this option. In addition, a few strong storms are possible given the combination of instability and shear. However, the amount of instability that is realized may be limited given the lack of insolation and muted surface temperatures. Rain chances continue on Thursday as the main trough approaches from the west, but drier air will be moving into the Mid-South as the front surges south and east of the area. There remains some uncertainty timing the end of the precipitation. Several models indicate some energy hanging back through Friday, prolonging rain chances. The operational GFS clears out the Mid-South by Friday morning, but several members of the GEFS do suggest light precip. Thus, low PoPs were continued through Friday to account for this lack of confidence in any one solution. The flow aloft becomes quasi-zonal over the weekend. A trough does begin to dig over the western CONUS but doesn't really begin to amplify the pattern until late in the weekend as a northern stream trough swings across the Northern Rockies. This should provide another shot of light rain Sunday into Monday. Temperatures during the late week and weekend period look seasonal with highs in the 60s and lows primarily in the 40s. Johnson && .AVIATION... /06z TAFs/ MVFR conds will prevail through much of the TAF period with IFR developing towards the end. The low level jet is expected to remain strong overnight and keep compression issues at all sites, due to non convective low level wind shear. A few showers are possible overnight near JBR, but all other sites should remain dry. Sustained winds will remain from the south 15-20 kts with gusts to 25 kts through the overnight hours, increasing to 17-22 kts with gusts to 35 kt during the day tomorrow. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 26, 3:51 PM CDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 351 PM CDT Mon Mar 26 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 351 PM CDT Mon Mar 26 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Wind Advisory may be needed across the Mississippi Delta Tuesday. Heavy rainfall is likely across the Mid-South Tuesday night through Thursday. Rainfall amounts of 2 to 5 inches, with locally higher amounts, are expected. River flooding and localized flash flooding is possible, especially south of Interstate 40. A few strong storms are possible across north Mississippi Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 11:32 AM CDT | River Flood Advisory | MEG | Dyer, Lake, Lauderdale | 4 days |
| Mar 27, 11:37 AM CDT | River Flood Advisory | MEG | Lauderdale, Tipton | 5 days |
| Mar 27, 3:23 PM CDT | Flood Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 46 hr |
| Mar 27, 9:54 AM CDT | River Flood Warning | MEG | Tate, Tunica | 5 days |
| Mar 27, 9:54 AM CDT | River Flood Warning | MEG | Quitman | 3 days |
| Mar 27, 9:57 AM CDT | River Flood Warning | MEG | Quitman | 48 hr |
| Mar 27, 9:57 AM CDT | River Flood Warning | MEG | Tallahatchie | 4 days |
| Mar 27, 9:57 AM CDT | River Flood Warning | MEG | Tallahatchie | 3 days |
| Mar 27, 9:57 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 3 days |
| Mar 27, 10:01 AM CDT | River Flood Warning | MEG | Monroe | 4 days |
| Mar 27, 10:01 AM CDT | River Flood Warning | MEG | Monroe | 4 days |
Nearby
Wind Advisories in Arkansas, 2018Wind Advisories in Mississippi, 2018Wind Advisories in Tennessee, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.